eneric Name : IBUPROFEN
Pronunciation : (eye byoo' proe fen)
Trade Name(s) : Alfam - 400, Arfen, Bren, Brufen, Embru, Enflem, Febrilix, Ibrumac, Ibubid T.R, Ibucon - 400/600, Ibugesic, Ibugesic SR, Ibugin ,Iburin, Ibusynth, Ibusynth Forte, Inflapen CR, Myofen, Norswel, Nuren, Tabalon, Tricofen
Why it is prescribed: Ibuprofen relieves the pain, inflammation, swelling, and stiffness caused by certain types of arthritis and other medical problems. It also is used to reduce fever and to relieve headaches, muscle aches, menstrual pain, aches and pains from the common cold, backache, and pain after surgery or dental work.
When it is to be taken: Ibuprofen usually is take three or four times a day for arthritis or every four to six hours as needed for pain. Follow the instructions on the label carefully. You may have to take this drug regularly for two weeks before feeling its full effects in relieving arthritis symptoms. Ibuprofen is most effective in relieving menstrual pain if taken at the earliest sign of pain.
How it should be taken: Ibuprofen comes in the form of tablets and suspension i.e., oral liquid. The label tells you how much to take at each dose. Shake the suspension bottle well before each use to mix the medication evenly. You may obtain a specially marked measuring spoon to be sure of an accurate dose.
Special Instruction :
1. Ibuprofen may affect mental alertness and coordination. Do not drive a car or operate dangerous machinery until you know how it affects you.
2. Do not take more medication than as directed on the label. If you think that you need more to relieve your symptoms, contact your doctor.
3. If you obtained ibuprofen without a prescription, do not take it for more than three days for fever or 10 days for pain without consulting a doctor.
4. If you are taking ibuprofen for pain and the painful area becomes red or swollen, contact your doctor.
5. Keep all appointments with your doctor and the laboratory.
6. If you forget to take a dose, take the missed dose as soon as you remember it. However, if you remember a missed dose near the time you are to take the next dose, take only the scheduled dose. Do not take a double dose.
Side Effects :
1. Indigestion, nausea, vomiting, heartburn, bloating, abdominal pain, stomach pain, gas, constipation or diarrhea, loss of appetite. Take ibuprofen with milk or food.
2. Do not drink alcoholic beverages. Report these problems to your doctor.
3. Skin rash, hives, changes in vision e.g., blurred vision. Contact your doctor. You might need an eye examination if you have vision problems.
4. Dizziness, headache, nervousness, ringing in the ears. Contact your doctor if these effects persist or severe.
Other Precautions :
1. Before you take ibuprofen, tell your doctor what prescription and nonprescription drugs you are taking, especially anticoagulants such as warfarin, aspirin, and other arthritis medications.
2. Tell your doctor if you ever had gastritis or bleeding from the stomach or rectum, ulcers, diverticulitis, kidney disease, high blood pressure, or heart disease.
3. Women who are pregnant or breast-feeding should tell their doctors.
4. Do not take over-the-counter ibuprofen without talking to your doctor if you also are taking other prescription drugs, if you have a history of serious medical problems, or if you ever had a bad reaction to aspirin or other arthritis medications.
5. Do not take aspirin or acetaminophen unless directed to do so by your doctor.
6. Do not give ibuprofen to children younger than 12 years of age without a prescription.
Storage Conditions :
1. Keep this medication in the container it came in, tightly closed, and out of the reach of children.
2. Store it at room temperature and away from light.